Alert archive / Nebraska / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS North Platte, NE

July 28, 2011Hayes County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 28, 2011, 4:47 PM CDT for Hayes County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2011, 4:47 PM CDT (21:47 UTC)
Expired
Jul 28, 2011, 11:00 PM CDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Hayes County, NE

The radar

The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:00 PM CDTFLASH FLOOD6 Nw Hayes Center, NEWATER REPORTED FLOWING OVER THE ROAD...TIME IS RADAR ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WGUS53 KLBF 282147
FFWLBF
NEC085-290400-
/O.NEW.KLBF.FF.W.0015.110728T2147Z-110729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAYES COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1100 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS          
  NORTHWESTERN HAYES...AS WELL AS SOUTHERN HAYES COUNTY AFFECTING    
  THE FRENCHMAN AND STINKING WATER CREEKS. RADAR HAS ESTIMATED OVER  
  3 INCHES OF RAINFALL IN NORTHWESTERN HAYES COUNTY AND 2 TO 3       
  INCHES OVER SOUTHERN HAYES COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HAYES
  CENTER...HAMLET AND HAYES CENTER STATE WILDLIFE MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.

IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

&&

LAT...LON 4067 10082 4036 10082 4036 10132 4067 10131

$$

BUTTLER
2 follow-up statements
467 
WGUS73 KLBF 290035
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT THU JUL 28 2011

NEC085-290400-
/O.CON.KLBF.FF.W.0015.000000T0000Z-110729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-
735 PM CDT THU JUL 28 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HAYES COUNTY UNTIL 1100
PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
FLASH FLOODING WAS OCCURRING IN LITTLE BLACKWOOD CREEK...BLACKWOOD 
CREEK AND FRENCHMAN CREEK FROM OVER 3 INCHES OF RAINFALL.

THE HEAVY RAIN HAS ENDED AND FLOODING SHOULD SUBSIDE THIS EVENING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...HAYES
CENTER...HAMLET AND HAYES CENTER STATE WILDLIFE MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

&&

LAT...LON 4067 10082 4036 10082 4036 10132 4067 10131

$$

CDC
024 
WGUS73 KLBF 290358
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT THU JUL 28 2011

NEC085-290410-
/O.EXP.KLBF.FF.W.0015.000000T0000Z-110729T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-
1058 PM CDT THU JUL 28 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HAYES COUNTY WILL
BE ALLOWED TO EXPIRE AT 1100 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. WATER 
LEVELS IN CREEKS...CANYONS AND LOW LYING AREAS HAS LIKELY RECEDED.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED BETWEEN 3 AND 4 
INCHES OF RAIN FELL LATE THIS AFTERNOON ACROSS PARTS OF LITTLE 
BLACKWOOD CREEK...BLACKWOOD CREEK AND FRENCHMAN CREEK.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4067 10082 4036 10082 4036 10132 4067 10131

$$

CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:15 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 28, 3:15 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT THU JUL 28 2011

.SYNOPSIS...

H5 ANALYSIS THIS MORNING INDICATING AN ELONGATED AREA OF HIGH
PRESSURE EXTENDING FROM THE CA DESERT ENEWD INTO THE WRN ATLANTIC.
FLOW CONTINUED TO BE VERY WEAK UNDERNEATH THIS RIDGE WITH WIND
SPEEDS GENERALLY UNDER 20 KTS. H5 FLOW RANGED FROM 40 TO 50 KTS
ALONG THE US/CANADIAN BORDER WHERE A LOW AMPLITUDE TROUGH EXTENDED
FROM ALBERTA INTO WRN ONTARIO. HT RISES OR FALLS ACROSS THE CONUS
WERE ON THE ORDER OF 0 TO 30 GPM THIS AM...SO THE PERSISTENT PATTERN
OF RIDGING ACROSS THE LOWER 2/3RDS OF THE CONUS IS EXPECTED TO
CONTINUE FOR THE FORESEEABLE FUTURE. A STATIONARY FRONT EXTENDED
FROM WEST CENTRAL KANSAS INTO NWRN MO WITH A SURFACE TROUGH
EXTENDING ACROSS CENTRAL NEBRASKA. ABUNDANT MID AND LOW LEVEL
CLOUDINESS EXTENDED FROM THE NEBRASKA PANHANDLE INTO EASTERN
NEBRASKA. WITH A WEAK CAP IN PLACE...NUMEROUS THUNDERSTORMS HAVE
DEVELOPED ACROSS THE SOUTHERN HALF OF THE CWA THIS AFTERNOON AS OF 3
PM CDT...STORMS HAVE BEEN BEHAVED. WILL BE MONITORING THE SRN THIRD
OF THE CWA OVER THE NEXT COUPLE OF HRS AS WARMER TEMPS...CLEARER
SKIES AND INCREASED INSTABILITY NOTED THIS AFTN.

.DISCUSSION...

NEAR TERM...TONIGHT...

A WEAK MID LEVEL DISTURBANCE WAS MOVING INTO WESTERN NEBRASKA ON
THURSDAY AFTERNOON WHICH WAS HELPING TO DEVELOP THUNDERSTORMS ALONG
A WEAK BOUNDARY LOCATED FROM SOUTHWEST INTO NORTH CENTRAL NEBRASKA.
THIS ACTIVITY WILL SHIFT SOUTH THROUGH THE EVENING AND BY
06Z...EXPECTING DRY CONDITIONS ACROSS ALL BUT FAR SOUTHERN INTO
EASTERN NEBRASKA. IN TERMS OF SEVERE THREATS THIS EVENING...THE MORE
FAVORABLE INSTABILITY WILL BE IN LOCATIONS SOUTH OF INTERSTATE 80
WHERE MORE SUNSHINE WAS SEEN THROUGH THE DAY. HOWEVER...SHEAR
PROFILES ARE WEAKER IN THESE AREAS. CANNOT DISCOUNT GETTING A STRONG
TO SEVERE STORM WITH DAMAGING WINDS/LARGE HAIL BEING PRIMARY
THREATS...BUT  BELIEVE THIS POTENTIAL WILL BE MORE ISOLATED RATHER
THAN WIDESPREAD. IN ADDITION...MOISTURE CONTENT IN THE ATMOSPHERE
REMAINS QUITE HIGH WITH PRECIPITABLE WATER VALUES EXCEEDING 1.50
INCHES OVER THE MAJORITY OF THE FORECAST AREA. THEREFORE POTENTIAL
WILL EXIST FOR LOCALIZED HEAVY RAINS WITH ANY STORMS THAT DEVELOP.

SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT...TEMPERATURES AND LOW
PRECIPITATION CHANCES FOR FRIDAY THROUGH SATURDAY NIGHT WILL BE THE
MAIN FORECASTING CHALLENGES IN THE NEAR TERM PERIODS. FOR FRIDAY AND
FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL DRIFT FROM THE EASTERN
DAKOTAS INTO THE UPPER MISSISSIPPI VALLEY. SRLY WINDS WILL INCREASE
FRIDAY AFTERNOON...EFFECTIVELY WASHING OUT THE FRONTAL BOUNDARY OFF
TO THE SOUTH. LATE IN THE AFTERNOON...A WEAK CAP AND THETA E RIDGING
EXTENDING FROM CENTRAL COLORADO INTO EASTERN WYOMING ALONG WITH
SURFACE HEATING...WILL LEAD TO SOME ISOLATED THUNDERSTORM
DEVELOPMENT. BOTH THE NAM AND GFS SOLNS ARE INDICATING A H85 JET
DEVELOPING AND STRENGTHENING ACROSS THE NEBR PANHANDLE AND FAR
WESTERN SANDHILLS OVERNIGHT FRIDAY NIGHT...SO DECIDED TO EXTEND POPS
EWD OVERNIGHT INTO PORTIONS OF THE WESTERN SANDHILLS AND PORTIONS OF
NORTH CENTRAL NEBRASKA. BULK SHEAR IS FAIRLY WEAK EAST OF THE
PANHANDLE FRIDAY NIGHT...SO AM EXPECTING THE SEVERE THREAT TO BE
CONFINED TO LOCATIONS NORTH OF INTERSTATE 80 AND WEST OF HIGHWAY 61.

SATURDAY THROUGH SUNDAY NIGHT...TEMPERATURES WILL BE THE MAIN
FORECASTING ISSUE FOR THE WEEKEND AS RIDGING ALOFT BUILDS INTO THE
REGION. BOTH THE MAV AND MET GUIDANCE ARE INDICATING LOWER TO MID
90S FOR SATURDAY...FOLLOWED BY MID TO UPPER 90S FOR SUNDAY. APPARENT
T'S ON BOTH SATURDAY AND SUNDAY FLIRT WITH ADVISORY (SATURDAY) AND
WARNING (SUNDAY) IN THE NORTHEAST AND WILL NEED TO BE MONITORED OVER
THE NEXT SEVERAL DAYS.

LONG TERM...MONDAY THROUGH THURSDAY...RIDGING ALOFT WILL BEGIN TO
BREAK DOWN LATE MONDAY AS THE UPPER LEVEL HIGH TRACKS FROM CENTRAL
KANSAS INTO THE OZARKS. DISTURBANCES WILL RIDE ALONG THE
NORTHWESTERN PERIPHERY OF THE RETREATING HIGH BEGINNING MONDAY NIGHT.
PRECIPITATION CHANCES WILL BE LOW INITIALLY AND CONFINED TO WESTERN
AREAS MONDAY NIGHT AS A GOOD SURFACE FOCUS IS LACKING. THESE CHANCES
WILL BEGIN TO INCREASE ON LATE TUESDAY AND TUESDAY NIGHT AS A COLD
FRONTAL BOUNDARY TRACKS ACROSS THE REGION. MODEL DIFFERENCES WITH
RESPECT TO FRONTAL TIMING ARE BEGINNING TO SHRINK WITH THIS MORNINGS
MID RANGE MODEL SOLNS...AND FEEL MORE CONFIDENT OF A TUESDAY NIGHT
EARLY WEDS FROPA. PRECIPITATION CHANCES WILL REMAIN IN THE FORECAST
THROUGH THURSDAY...AS LOW LEVEL EASTERLIES ARE INDICATIVE OF COOLER
TEMPS AND A STALLED OUT FRONTAL BOUNDARY OFF TO THE SOUTH OF THE
CWA. TEMPS WEDNESDAY AND THURSDAY WILL BE IN THE UPPER 80S TO AROUND
90 WHICH IS CLOSE TO CLIMO FOR THE FIRST WEEK OF AUGUST.

&&

AVIATION...

AVIATION CONCERNS THROUGH 18Z FRIDAY CENTERED ON THUNDERSTORM
POTENTIAL THROUGH THIS EVENING. A BOUNDARY WAS LOCATED FROM
SOUTHWEST INTO NORTH CENTRAL NEBRASKA AT MID AFTERNOON WHICH WAS
SERVING AS THE FOCUS FOR THE DEVELOPMENT OF CONVECTION AS A WEAK MID
LEVEL IMPULSE MOVED TOWARDS THE REGION. EXPECTING TO SEE SCATTERED
ACTIVITY ALONG THIS BOUNDARY INTO THIS EVENING...WITH IT SHIFTING TO
THE SOUTH OVERNIGHT. THE MAJORITY OF THE ACTIVITY HAS PUSHED EAST OF
KVTN AND EXPECT ONLY AN SLIGHT CHANCE THAT THE TERMINAL WILL SEE
THUNDER AGAIN IN THE PERIOD SO HAVE REMOVED ANY MENTION OF CB OR TS
AFTER MID AFTERNOON. MORE QUESTIONABLE IS WHAT WILL OCCUR OVER
SOUTHERN NEBRASKA AND AT KLBF. THERE WILL BE THUNDERSTORMS IN THE
AREA...HOWEVER CONFIDENCE IS LOW IF THEY WILL BE IN THE VICINITY OR
ACTUALLY HIT THE TERMINAL. WITH THE UNCERTAINTY...OPTED TO GO WITH
VCTS FOR THE LATE AFTERNOON HOURS...WITH CLEARING SKIES OVERNIGHT
AND INTO FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION NEAR TERM...BROOKS
SYNOPSIS...SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 28, 3:39 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT THU JUL 28 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT THU JUL 28 2011 /239 PM MDT THU JUL 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED FOR LOCATIONS SOUTH OF A LINE FROM
LISCO TO MULLEN TO SPENCER THROUGH THIS EVENING. STORMS COULD
BECOME SEVERE THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF AN
OGALLALA TO BROKEN BOW LINE. MAIN THREATS FROM THESE STORMS WOULD
BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM DEVELOPMENT WILL BE FOCUSED OVER THE NEBRASKA PANHANDLE
AND PORTIONS OF WESTERN NEBRASKA ON THURSDAY. THUNDERSTORMS THAT
DEVELOP COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE AREA THIS WEEKEND
INTO THE EARLY PARTS OF NEXT WEEK. CURRENT INDICATIONS ARE THAT
SUNDAY AND MONDAY WILL BE THE HOTTEST DAYS...WITH HEAT INDEX
VALUES HAVING THE POTENTIAL OF EXCEEDING 100 DEGREES IN LOCATIONS
ALONG AND EAST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE IN AREAS SOUTH OF A LINE FROM
OGALLALA TO BROKEN BOW THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Special weather statement, Jul 28, 4:03 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
403 PM CDT THU JUL 28 2011

NEZ069-070-282145-
CHASE NE-HAYES NE-
403 PM CDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES AND
SOUTHEASTERN CHASE COUNTIES UNTIL 445 PM CDT/345 PM MDT/...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMLET...OR 14 MILES SOUTHWEST OF HAYES
CENTER...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAYES CENTER...
  HAMLET...
  HIGHWAY 25 MILE MARKER 30...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS
Local storm report, Jul 28, 4:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             1 W HAMLET              40.38N 101.25W
07/28/2011  E1.75 INCH       HAYES              NE   PUBLIC

&&

CDC
Local storm report, Jul 28, 4:13 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 PM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             14 SW HAYES CENTER      40.37N 101.21W
07/28/2011  E1.00 INCH       HAYES              NE   PUBLIC

&&

JSWEET
Local storm report, Jul 28, 4:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             14 SW HAYES CENTER      40.37N 101.21W
07/28/2011  E1.75 INCH       HAYES              NE   PUBLIC

            GOLF BALL SIZE HAIL BUT NOT A GREAT DEAL OF IT.

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 11:05 PM CDTSevere Thunderstorm WarningLBFCherry40 min
Jul 28, 4:07 PM CDTSevere Thunderstorm WarningLBFChase, Hayes38 min
Jul 28, 6:15 PM CDTSevere Thunderstorm WarningLBFChase45 min

Nearby

Flash Flood Warnings in Nebraska, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.